Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 1, 2005, 5:51 PM CDT for Avoyelles Parish, Saint Landry Parish, Louisiana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 5:51 PM CDT (22:51 UTC)
- Expired
- Jul 1, 2005, 6:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Avoyelles Parish, LA, Saint Landry Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:56 PM CDT | TSTM WND DMG | 7 Se Evergreen, LA | PUBLIC REPORT OF SHEDS BLOWN OVER BY STRONG WINDS HALFWAY BETWEEN EVERGREEN AND GOUDEAU |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 012251 SVRLCH LAC009-097-012345- /O.NEW.KLCH.SV.W.0080.050701T2251Z-050701T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 551 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AVOYELLES PARISH IN CENTRAL LOUISIANA ST. LANDRY PARISH IN CENTRAL LOUISIANA * UNTIL 645 PM CDT * AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EVERGREEN...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... PLAUCHEVILLE BY 605 PM CDT MORROW BY 610 PM CDT GOUDEAU AND DUPONT BY 615 PM CDT BIG CANE AND LEMOYEN BY 625 PM CDT PALMETTO AND LEBEAU BY 645 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3107 9210 3093 9224 3060 9188 3081 9167 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:13 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 1, 3:13 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 313 PM CDT FRI JUL 1 2005 .DISCUSSION... IMPACT OF SHOWERS AND THUNDERTORMS ABOUT TO MOVE INTO NORTHERN SECTIONS OF THE FORECAST AREA AFTER DARK. WILL CALL FOR CHANCE POPS SOUTH TO SLIGHT CHANCE NORTH OVERNIGHT. FOR SATURDAY...FRONTAL TROUGH SHOULD STILL BE TO OUR NORTH AND UPPER LEVEL DISTURBANCES ARE PROGGED TO ACCPROACH THE FORECAST AREA FROM THE NORTHWEST SO THERE WILL BE ANOTHER DAY WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE AREA. THE FRONTAL TROF IS PROGGED TO MOVE NORTHEAST AND DRIER CONDITIONS ARE EXPECTED SUNDAY SO CHANCES OF RAIN WILL DIMINISH AT THAT TIME. DRYING IS EXPECTED TO CONTINUE INTO MONDAY. && .AVIATION... MAINLY VFR. && .MARINE... WINDS AND SEAS SHOULD CONTINUE RELATIVELY LOW WITH HIGH PRESSURE PREVAILING. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 93 76 96 / 40 40 20 20 KBPT 76 92 76 96 / 40 40 20 20 KAEX 75 92 74 96 / 20 50 40 20 KLFT 75 93 76 95 / 40 50 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... AN OUTDOOR BURNING BAN CONTINUES FOR TYLER AND HARDIN COUNTIES IN SOUTHEAST TEXAS. LA...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 1, 4:40 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CDT FRI JUL 1 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 021100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL PREVAIL WITH HOT DAYTIME TEMPERATURES. HEAT INDEX READINGS FROM 103 TO 107 WILL BE POSSIBLE IN THE AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON. OCCASIONAL LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM THAT DEVELOPS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY ACROSS INTERIOR SOUTHEAST TEXAS...CENTRAL LOUISIANA AND SOUTH CENTRAL LOUISIANA WITH ISOLATED THUNDERSTORMS ELSEWHERE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA DURING THE REMAINDER OF THE HOLIDAY WEEKEND. SINCE NOT EVERYONE WILL HAVE CONSISTENT RAINFALL...OVERALL DRY CONDITIONS WILL PREVAIL. BETTER CHANCES FOR RAIN ARE POSSIBLE BY MID TO LATE WEEK. AT THIS TIME... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. RUA
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.